Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 352, NWS Louisville, KY

June 21, 2011Breckinridge County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2011, 1:08 PM CDT for Breckinridge County, Grayson County, Ohio County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 1:08 PM CDT (18:08 UTC)
Expired
Jun 21, 2011, 1:45 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Breckinridge County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS53 KLMK 211808
SVRLMK
KYC027-085-183-211845-
/O.NEW.KLMK.SV.W.0352.110621T1808Z-110621T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 PM CDT

* AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HORSE BRANCH...MOVING
  NORTHEAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  OLATON AND JUGVILLE...
  HITES FALLS AND YEAMAN...
  HICKORY CORNER AND VANZANT...
  DEMPSTER AND FALLING BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3766 8664 3766 8662 3767 8663 3775 8657
      3761 8634 3733 8674 3741 8684
TIME...MOT...LOC 1808Z 219DEG 36KT 3745 8669
WIND...HAIL 60MPH 0.88IN

$$

SCHOETTMER
2 follow-up statements
392 
WWUS53 KLMK 211828
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM CDT TUE JUN 21 2011

KYC027-085-183-211845-
/O.CON.KLMK.SV.W.0352.000000T0000Z-110621T1845Z/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-
128 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND NORTHEASTERN
OHIO COUNTIES...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HICKORY CORNER...MOVING
NORTHEAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  AXTEL AND HINTON HILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3751 8655 3756 8667 3766 8664 3766 8662
      3767 8663 3775 8657 3761 8634
TIME...MOT...LOC 1828Z 219DEG 36KT 3761 8653
WIND...HAIL 60MPH 0.88IN

$$

SCHOETTMER
502 
WWUS53 KLMK 211846
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM CDT TUE JUN 21 2011

KYC027-085-183-211856-
/O.EXP.KLMK.SV.W.0352.000000T0000Z-110621T1845Z/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-
146 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAYSON...
SOUTHWESTERN BRECKINRIDGE AND NORTHEASTERN OHIO COUNTIES HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3751 8655 3756 8667 3766 8664 3766 8662
      3767 8663 3775 8657 3761 8634
TIME...MOT...LOC 1828Z 219DEG 36KT 3761 8653

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:23 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 21, 12:23 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT TUE JUN 21 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

MORNING SATELLITE IMAGERY SHOWING CLEAR TO PARTLY CLOUDY SKIES
ACROSS THE REGION.  THE CLEAR SKIES WERE MOSTLY IN THE EAST WITH
INCREASING CLOUDS OCCURING IN THE WEST.  TEMPERATURES ARE QUITE WARM
ALREADY WITH TEMPERATURES IN THE LOWER TO MIDDLE 80S.

MORNING SOUNDINGS OUT OF NASHVILLE AND WILMINGTON OH REVEAL AN
UNSTABLE ATMOSPHERE WITH PLENTIFUL DRY AIR MAINLY ABOVE 600MB.
CONVECTIVE TEMPERATURES ARE QUITE LOW...AROUND 82-83 DEGREES THUS AM
NOT SURPRISED TO SEE CONVECTION ALREADY DEVELOPING.  MORNING
MESOANALYSIS SHOWS AN INCREASINGLY UNSTABLE ATMOSPHERE DEVELOPING
ACROSS THE REGION.  WITH TEMPS ALREADY IN THE LOW-MID 80S AND
DEWPOINTS IN THE LOWER 70S HAS RESULTED IN CAPES OF 2000-2500 J/KG
IN AREAS WEST OF INTERSTATE 65.  AN INSTABILITY AXIS EXTENDING FROM
NASHVILLE NORTHWEST TO NEAR OWENSBORO WAS NOTED WHERE LI'S HAVE
DECREASED TO NEAR -6 TO -7 DEGREES CELSIUS.  WATER VAPOR IMAGERY
SHOWS A FAIRLY IMPRESSIVE MID-LEVEL WAVE APPROACHING FROM THE
WEST...AND WITH MORNING SOUNDINGS REVEALING VIRTUALLY NO CINH...WE
SHOULD SEE RAPID CONVECTIVE DEVELOPMENT CONTINUE ACROSS THE REGION
OVER THE NEXT FEW HOURS.

INITIAL CONVECTION WILL BE MAINLY CONFINED TO AREAS WEST OF
INTERSTATE 65 FOR THE NEXT COUPLE OF HOURS.  LATEST LMK EXPERIMENTAL
AND OPERATIONAL HIGH RESOLUTION WRF MODEL RUNS SHOW ADDITIONAL
CONVECTIVE DEVELOPMENT ACROSS THE I-65 CORRIDOR BY LATE MORNING AND
EARLY AFTERNOON. THIS ACTIVITY WILL SPREAD SLOWLY EASTWARD.
OVERALL...BULK SHEAR IS PRETTY MARGINAL AND WINDS IN THE PBL ARE NOT
OVERLY STRONG.  STIFF SOUTHWESTERLY PBL FLOW IS ALSO YIELDING GOOD
MOISTURE ADVECTION WITH PWAT VALUES INCREASING TO 1.8 TO 1.9 INCHES
WILL LIKELY RESULT IN TORRENTIAL RAINFALL WITH STORMS THIS AFTERNOON.
GIVEN THE WEAK MID-LEVEL LAPSE RATES AND ABUNDANT DRY AIR
ALOFT...FEEL THAT SEVERE WEATHER THREATS TODAY WILL BE MAINLY
DAMAGING WINDS/DOWNBURSTS.  COULD SEE SOME SUB-SEVERE HAIL...BUT
GIVEN THE HIGHLY BUOYANT/LOW SHEAR ENVIRONMENT...DAMAGING WINDS SEEM
TO BE A GOOD BET.

CURRENT FORECAST IS IN PRETTY GOOD SHAPE.  HAVE MADE A COUPLE OF
ADJUSTMENTS. FIRST HAVE GONE AHEAD AND INCREASED POPS THIS MORNING
AND THIS AFTERNOON.  BASED ON THE LMK WRF RUNS AS WELL AS THE LATEST
HRRR RUNS...FEEL THAT LIKELY POPS ARE JUSTIFIED FOR THIS AFTERNOON.
ALSO INCREASED CLOUD COVER A BIT AND LOWERED TEMPERATURES SLIGHTLY.
TEMPERATURES ARE REAL QUESTION MARK IN AREAS WEST OF I-65 AS MORNING
CONVECTION MAY CURTAIL THEIR UPWARD CLIMB.  FEEL THAT UPPER 80S ARE
REASONABLE IN THIS AREA...WITH UPPER 80S TO POSSIBLY SOME VERY LOW
90S WILL BE POSSIBLE EAST OF I-65.

UPDATED FORECAST PRODUCTS WILL BE AVAILABLE WITHIN THE NEXT 10
MINUTES.  THANKS TO WFO JKL FOR COLLABORATION THIS MORNING.

.SHORT TERM (TODAY AND TONIGHT)...

AN ACTIVE PERIOD...BEGINNING THIS AFTERNOON AND CONTINUING TONIGHT.

WE WILL START OFF WITH PLENTIFUL SUNSHINE THIS MORNING WITH TEMPS
CLIMBING WELL INTO THE 80S WITH DEWPOINTS AROUND 70...COMPLIMENTS OF
A MODEST SW WIND.

BY LATE MORNING OR MIDDAY...WE WILL HAVE REACHED CONVECTIVE TEMPS IN
THE MID 80S WITH CU GROWING INTO CUMULONIMBUS BY EARLY/MID
AFTERNOON...PROBABLY IN OUR SCNTRL SECTIONS FIRST. WITH AT LEAST
MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR...TSTMS SHUD BE
ISOLATED TO SCATTERED MAINLY ACRS THE W/CENTRAL PARTS OF OUR
FORECAST AREA BY MID AFTERNOON AND INCREASE IN COVERAGE/INTENSITY BY
EARLY EVE AS STACKED LOWS REACH WESTERN IOWA AND ASSOCIATED SLOW
MOVING COLD FRONT APPROACHES STL. SUBTLE UPPER LEVEL INPULSES ON THE
SE SIDE OF LONGWAVE TROF WILL HELP TO INITIATE STORMS AS WELL AS
INCREASING MOISTURE...WITH PRECIPITABLE WATER VALUES CLIMBING TO
NEAR 2 INCHES.

LARGE HAIL AND DAMAGING WINDS WILL BE THREATS...ESPECIALLY ACROSS
THE NW HALF OF OUR CWA OVER WHICH SPC HAS PLACED A SLIGHT RISK.

MAX TEMPS SHUD REACH TO AROUND THE 90 DEGREE MARK BEFORE BEING CUT
OFF BY BUILDING CLOUDS/STORMS.

FOR TONIGHT...SHORT RANGE/MESOSCALE MODELS CONSISTENT WITH A
CONTINUING INCREASE IN STORM COVERAGE AS UPSTREAM UPPER LEVEL
TROF/FRONT CONTINUE TO APPROACH. WILL RAISE POPS TO LIKELY AND KEEP
THRUOUT THE NIGHT.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY - FRIDAY NIGHT...

A FAIRLY STRONG MID-LEVEL TROUGH AXIS IS FORECAST TO SHIFT EASTWARD
ACROSS THE MISSISSIPPI VALLEY INTO THE GREAT LAKES REGION WEDNESDAY.
EVENTUALLY...THE AXIS WILL SWING THROUGH THE OHIO VALLEY DURING THE
FORECAST PERIOD. THE FORECAST AREA WILL BE PLACED WELL WITHIN THE
WARM SECTOR OF THE SYSTEM. SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

BY WEDNESDAY MORNING...A SURFACE LOW WILL BE LOCATED ACROSS THE
UPPER MISSISSIPPI VALLEY. THE ASSOCIATED COLD FRONT WILL BE
STRETCHED FROM SOUTH-CENTRAL WISCONSIN...THROUGH SAINT LOUIS...AND
INTO CENTRAL ARKANSAS. THE NAM...GFS...ECMWF...SREF...AND TAIL END
OF THE SPC WRF BRING A WEAKENING BAND OF CONVECTION THROUGH THE
FORECAST AREA WEDNESDAY MORNING. THIS ROUND OF SHOWERS AND
THUNDERSTORMS SHOULD PROGRESS EASTWARD...WITH SOME CLEARING ACROSS
THE AREA BY EARLY AFTERNOON. IF THERE IS ENOUGH HEATING THROUGH THE
DAY...TEMPERATURES IN THE UPPER 80S WILL BE POSSIBLE. COMBINE THIS
WITH THE VERY MOIST CONDITIONS AND THE ATMOSPHERE SHOULD DESTABILIZE
THROUGH THE AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP ACROSS THE REGION...ESPECIALLY WITH LOW-LEVEL CONVERGENCE AS
THE FRONT APPROACHES. THE FRONT SHOULD BE STRETCHED SOUTHWESTWARD
FROM CENTRAL MICHIGAN...THROUGH INDIANAPOLIS...AND INTO EXTREME
WESTERN KENTUCKY BY WEDNESDAY EVENING. SOUNDINGS CONTINUE TO
INDICATE THE MAIN THREAT WITH ANY STORM WILL BE DAMAGING WINDS WITH
HAIL BEING A LESSER THREAT DUE TO THE MARGINAL LAPSE RATES. MODEL
CONSENSUS INDICATES CONVECTION SHOULD MOVE EASTWARD AND DIMINISH
WEDNESDAY NIGHT.

FOR THURSDAY...MODELS SUGGEST THE SURFACE COLD FRONT WILL PASS
THROUGH THE FORECAST AREA. IT IS A SLOW PROGRESSION...WHICH WILL
ALLOW FOR ANOTHER ROUND OF STORMS. CONVERGENCE ALONG THE FRONT AS
WELL AS STEEP LAPSE RATES WOULD ALLOW FOR STRONG STORMS /POSSIBLY
SEVERE/. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.
CONVECTION SHOULD DIMINISH THURSDAY NIGHT AS DRIER AIR WILL BUILD
ACROSS THE REGION FOR A SHORT PERIOD OF TIME FRIDAY. HIGHS THURSDAY
AND FRIDAY WILL BE AROUND 80 IN THE NORTH AND LOWER 80S ACROSS THE
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. OVERNIGHT LOWS
WILL BE IN THE LOW TO MID 60S.

SATURDAY THROUGH MONDAY...

LONG RANGE MODEL SOLUTIONS CONTINUE TO DEPICT SUBTLE DIFFERENCES
DURING THIS PERIOD...WITH A BROAD TROUGH ACROSS THE EASTERN CONUS.
THE ECMWF KEEPS THE TROUGH A BIT MORE FLAT THAN THE GFS.
HOWEVER...THE 21/00Z GFS RUN IS SHOWING VERY SUBTLE SIGNS OF
FLATTENING /HIGHER HEIGHTS OVER OUR AREA/ WHEN COMPARED TO PREVIOUS
MODEL RUNS...WHILE THE ECMWF IS NOW DEPICTING SLIGHTLY LOWER HEIGHTS
ACROSS THE AREA. TAKING A LOOK AT THE GEFS AND NAEFS...THERE REMAINS
ENSEMBLE SPREAD. GIVEN THE LATEST MODEL RUNS...BELIEVE THE OVERALL
SOLUTION WILL REST NEAR THE MIDDLE. WILL CONTINUE A 50/50 BLEND OF
THE ECMWF AND GFS. MODEL CONSENSUS SUGGESTS THE FRONT THAT IS
FORECAST TO PASS THROUGH THE REGION THURSDAY WILL LIKELY STALL
ACROSS CENTRAL TENNESSEE...BECOMING QUASI-STATIONARY. WILL CONTINUE
CHANCE POPS FOR SATURDAY...SUNDAY..AND INTO MONDAY. IF THE ECMWF
SOLUTION PANS OUT...WILL NEED TO INCREASE POPS AND QPF DURING THIS
PERIOD AS THE STALLED FRONTAL BOUNDARY WILL BE STRETCHED ACROSS
KENTUCKY. EITHER WAY...TEMPERATURES WILL BE COOLER. EXPECT HIGHS IN
THE LOW TO MID 80S...WITH OVERNIGHT LOWS IN THE LOW TO MID 60S.

&&

.AVIATION (18Z TAF ISSUANCE)...

IN GENERAL...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST
PERIOD...BUT SOME TEMPORARY MVFR RESTRICTIONS DUE TO THUNDERSTORMS
WILL BE POSSIBLE AT THE TERMINALS.

STRONG SOUTHWESTERLY FLOW WILL RESULT IN AMPLE MOISTURE TRANSPORT
INTO THE REGION THIS AFTERNOON.  CONVECTIVE TEMPERATURES HAVE
ALREADY BEEN REACHED AND CONVECTION CONTINUES TO DEVELOP...MAINLY
WEST OF INTERSTATE 65.  THE STORMS ARE SCATTERED IN NATURE...BUT
KBWG WILL LIKELY BEAR THE BRUNT OF ANY CONVECTION OVER THE NEXT
SEVERAL HOURS.  GIVEN THE SCATTERED NATURE...PLAN ON CONTINUING VCTS
WORDING AT THE TAF SITES THIS AFTERNOON/EVE.  WILL CLOSELY MONITOR
AND AMEND FORECASTS IF STORMS APPROACH THE TERMINALS.  WILL ALSO BE
EVALUATING THE AFTERNOON DATA PACKAGE AND MAY MAKE FURTHER
ADJUSTMENTS TO THE FORECAST WITH MORE CATEGORICAL QUALIFIERS IF THE
DATA SUGGESTS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJ
SHORT TERM.....DK/11
LONG TERM......MJP
AVIATION.......MJ
Hazardous weather outlook, Jun 21, 9:54 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 AM EDT TUE JUN 21 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1054 AM EDT TUE JUN 21 2011 /954 AM CDT TUE JUN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA.  SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING.  THE PRIMARY SEVERE WEATHER THREATS WOULD BE
DAMAGING WINDS...INTENSE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND
TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AHEAD OF A SLOW MOVING COLD FRONT. SOME OF THESE STORMS
COULD BE SEVERE AS WELL WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY.

DK/MJP/MJ

In the hours before

Special weather statement, Jun 21, 12:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 PM EDT TUE JUN 21 2011

KYZ026-027-211830-
GRAYSON-OHIO-
1245 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES EAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  MCHENRY AND PRENTISS...
  BEAVER DAM AND CROMWELL...
  SANDEFUR CROSSING AND ROB ROY...
  HORTON AND MOUNT PLEASANT...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3748 8712 3763 8696 3763 8692 3767 8683
      3771 8687 3774 8683 3766 8665 3755 8661
      3753 8657 3746 8665 3740 8663 3731 8676
      3733 8681 3730 8682 3722 8691 3727 8699
      3732 8700 3737 8705 3734 8712
TIME...MOT...LOC 1745Z 215DEG 25KT 3733 8692

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:45 PM CDTSpecial Weather StatementLMKOhio45 min
Jun 21, 1:26 PM CDTSpecial Weather StatementLMKEdmonson34 min
Jun 21, 1:35 PM CDTSpecial Weather StatementLMKBreckinridge25 min
Jun 21, 1:57 PM CDTSpecial Weather StatementLMKBullitt33 min
Jun 21, 2:00 PM CDTSpecial Weather StatementLMKHardin30 min
Jun 21, 2:19 PM CDTSpecial Weather StatementLMKOldham26 min
Jun 21, 2:28 PM CDTSpecial Weather StatementLMKBullitt32 min
Jun 21, 2:53 PM CDTSpecial Weather StatementLMKJefferson22 min
Jun 21, 3:01 PM CDTSpecial Weather StatementLMKShelby, Spencer29 min
Jun 21, 3:18 PM CDTSpecial Weather StatementLMKOldham27 min
Jun 21, 3:28 PM CDTSpecial Weather StatementLMKShelby32 min
Jun 21, 3:41 PM CDTSpecial Weather StatementLMKAllen, Monroe, Simpson34 min
Jun 21, 4:01 PM CDTSpecial Weather StatementLMKFranklin14 min
Jun 21, 4:11 PM CDTSpecial Weather StatementLMKEdmonson, Hart, Warren34 min
Jun 21, 4:31 PM CDTSpecial Weather StatementLMKClinton, Russell29 min
Jun 21, 4:43 PM CDTSpecial Weather StatementLMKHardin32 min
Jun 21, 4:49 PM CDTSpecial Weather StatementLMKLarue26 min
Jun 21, 5:04 PM CDTSevere Thunderstorm WarningLMKHarrison26 min
Jun 21, 5:33 PM CDTSpecial Weather StatementLMKMarion, Taylor27 min
Jun 21, 6:46 PM CDTSpecial Weather StatementLMKClark, Fayette, Madison, Scott, Woodford29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.